Texas, 2005

Hail in Texas, March 22, 2005

March 22, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 22, 3:05 AM CST, 7 minutes earlier.

Area forecast discussion, Mar 22, 3:05 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CST MON MAR 22 2005

.UPDATE...TORNADO WATCH 62 HAS BEEN ISSUED FOR THE LAKE CHARLES
WARNING AREA OF SOUTHWEST LOUISIANA...CENTRAL AND SOUTH CENTRAL
LOUISIANA. THIS WATCH IS IN EFFECT UNTIL 8 AM.  TORNADO WATCH 60
REMAINS IN EFFECT UNTIL 6 AM FOR SOUTHEAST TEXAS. THIS INCLUDES THE
COUNTIES OF TYLER...JASPER...NEWTON...HARDIN...ORANGE AND JEFFERSON.

UPDATED ZONES WILL BE ISSUED SHORTLY.

&&

.SYNOPSIS...

&&

.DISCUSSION...

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH 62 UNTIL 14Z LAZ027>033-041>045-051>055.
TX...TORNADO WATCH 60 UNTIL 12Z TXZ180>182-201-215-216.

&&

MARCOTTE
Hazardous weather outlook, Mar 21, 6:00 AM CST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST MON MAR 21 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
221200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE
NUMEROUS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. A FEW
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Mar 22, 1:08 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
108 AM CST TUE MAR 22 2005

LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-220957-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON-
ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION-
VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

TORNADO WATCH NUMBER 60 HAS BEEN ISSUED FOR SOUTHEAST TEXAS. THE
WATCH WILL BE IN EFFECT THROUGH 6 AM CST. IN SOUTHEAST TEXAS THE
WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES...

TYLER...JASPER...NEWTON...HARDIN...ORANGE AND JEFFERSON.

STRONG THUNDERSTORMS HAVE NOT YET ENTERED THE AREA. A LINE OF STRONG
TO SEVERE THUNDERSTORMS WAS LOCATED AT 1 AM FROM NEAR NACOGDOCHES IN
NORTHEAST TEXAS TO WEST OF HUNTSVILLE TO BELLVILLE IN SOUTHEAST TEXAS
THE LINE WAS MOVING SOUTHEAST 20 MPH AND WILL BE MOVING INTO THE
NORTHWEST PART OF TYLER COUNTY IN SOUTHEAST TEXAS BY 230 AM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
March 22, 3:12 AM CST
Where
Jasper County, 10 mi N of Jasper
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.067, -94.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440279.